Alert archive / Wisconsin / Special Weather Statements in 2009
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 24, 2009, 8:21 AM CDT for Saint Croix County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2009, 8:21 AM CDT (13:21 UTC)
- Expired
- Jul 24, 2009, 9:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 102 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KMPX 241321 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 821 AM CDT FRI JUL 24 2009 WIZ014-023-241400- POLK-ST. CROIX- 821 AM CDT FRI JUL 24 2009 AT 819 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF STAR PRAIRIE. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. HAIL UP TO NICKEL SIZE...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HUNTINGTON. STAR PRAIRIE. NEW RICHMOND. DEER PARK. CYLON. FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4520 9216 4492 9217 4522 9274 4535 9257 TIME...MOT...LOC 1322Z 304DEG 26KT 4522 9253 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 24, 6:25 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 24, 6:25 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 625 AM CDT FRI JUL 24 2009 .AVIATION... /12Z TAF ISSUANCE/ COLD FRONT EARLY THIS MORNING ACROSS WEST CENTRAL MN AND ABOUT TO MOVE THROUGH KAXN. SHOWERS AND ISOLATED THUNDERSTORMS ARE WELL AHEAD OF THE FRONT ATTM AND IN THE ZONE OF BEST LOW LEVEL WAA. INDICATED SHOWERS FOR THE MORNING FOR SITES AHEAD OF THE FRONT WITH 2 HOURS OF TEMPO THUNDER FOR KMSP AND KRNH. VCTS MENTIONED AT KEAU EARLY THIS AFTERNOON WHERE A DECENT CHANCE EXISTS FOR A LINE OF STRONG TO SEVERE STORMS DEVELOPING AHEAD OF THE FRONT. KEPT PREDOMINATE CEILINGS AND VISIBILITIES VFR THROUGH THE PERIOD WITH MVFR VISIBILITY IN THE TEMPO GROUPS. SURFACE WINDS INCREASING OUT OF THE NW TODAY AFTER FROPA. MIXING THIS AFTERNOON INDICATES GUSTS WELL INTO THE 20 KNOT RANGE FOR KAXN...WITH AROUND 20 FOR KSTC AND KRWF. EASTERN SITES WILL SEE WINDS BY LATE IN THE AFTERNOON IN THE 14 TO 16 KNOT RANGE THAT WILL PERSIST THROUGH THE EVENING BEFORE DROPPING. && .DISCUSSION... /ISSUED 323 AM CDT FRI JUL 24 2009/ TIGHT WARM ADVECTION ZONE OVER CENTRAL MN AHEAD OF SURFACE LOW WITH CONVECTION RIDING JUST NORTH OF THE MORE STABLE AIR OVER SOUTHERN MN. SOME ELEMENTS DEVELOPING BASK TO THE SW OVER WEST CENTRAL MN CLOSER TO MORE UNSTABLE REGIME OVER SD. RUC13 TAKES MOST OF LAYER 850-700 WARM ADVECTION ACROSS THE NORTHERN CWA THIS MORNING BUT THERE ARE HINTS OF AN ADDITIONAL ADVECTION ZONE DEVELOPING OVER SW MN AS THE FRONT SAG INTO THAT AREA. DIFFERENTIAL DIV QUIETS STRONG OVER CENTRAL MN AS WELL..BUT THIS WEAKENS WITH TIME THIS MORNING INTO SOUTHERN MN. WILL PLACE SOME HIGH POPS FOR A FEW HOURS MAINLY OVER PARTS OF EAST CENTRAL AND SE MN INTO WEST CENTRAL WI. SOMEWHAT NORTH-SOUTH THICKNESS ORIENTATION NOT THE BEST FOR SEVERE WEATHER THIS MORNING OVER THE AREA...BUT BECOMES A LITTLE BETTER OVER SOUTHEAST MINNESOTA THIS AFTERNOON...WITH A WNW ORIENTATION. RUC AND NAM A LITTLE FASTER THAN THE GFS WITH THIS...AND CURRENT TRENDS SUGGEST THAT THIS MAY BE CORRECT. THUS SEVERE WEATHER THREAT MAY BE JUST SOUTHEAST OF OUR AREA BY AFTERNOON. SHOULD BE DECENT CLEARING BEHIND THE SYSTEM NW CWA DURING THE AFTERNOON AND THE REST OF THE AREA THIS EVENING. MODELS CONTINUE TREND OF SOMEWHAT UNSTABLE CYCLONIC FLOW INTO THE WEEKEND WITH THE BEST CHANCE OF SCATTERED SHOWERS EASTERN CWA SATURDAY AFTERNOON AND THEN PART OF SUNDAY INTO MONDAY. GEFS 500 MB HEIGHT ANOMALY TRENDS SHOW BELOW NORMAL HEIGHTS THROUGH THE END OF THE MONTH. THE 00Z ECMWF ACTUALLY SHOWING A LITTLE MORE BROAD TROUGH EXTENDING BACK TO THE NW CONUS BY THE END OF THE RUN. BASICALLY THIS SUGGESTS THE CONTINUING CHANCE OF PRECIP INTO NEXT WEEK. WAVES WILL BE HARD TO TIME..THUS ARGUES FOR POPS SOMEWHAT ABOVE THE CLIMATOLOGY. TEMPS STILL AVERAGING BELOW NORMAL. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/JPR
Hazardous weather outlook, Jul 24, 4:25 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 AM CDT FRI JUL 24 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 425 AM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TRACK ACROSS MUCH OF EAST CENTRAL AND SOUTH MINNESOTA INTO WEST CENTRAL WISCONSIN THIS MORNING. SOME OF THE STORMS OVER CENTRAL OR SOUTH CENTRAL MINNESOTA COULD PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. A COLD FRONT WILL BE MOVING INTO FAR SOUTHERN MINNESOTA...AND PARTS OF WEST CENTRAL WISCONSIN THIS AFTERNOON. INSTABILITY WILL BE INCREASING AHEAD OF THE FRONT AND IT IS POSSIBLE THAT THUNDERSTORMS COULD BECOME SEVERE IN AN AREA FROM AROUND ALBERT LEA TO EAU CLAIRE. LARGER HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN SATURDAY AND SUNDAY AFTERNOON...AS WEAK DISTURBANCES MOVE SOUTHEAST OUT OF CANADA. THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO MUCH OF NEXT WEEK...WITH A CONTINUING CHANCE OF ISOLATED THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER FAR SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Jul 24, 7:34 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
734 AM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HAIL 3 W CEDAR 45.31N 93.37W
07/24/2009 M1.75 INCH ANOKA MN TRAINED SPOTTER
MEASURED IN OAK GROVE
&&
MKMSpecial weather statement, Jul 24, 7:38 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 738 AM CDT FRI JUL 24 2009 MNZ061>063-241315- ANOKA-RAMSEY-WASHINGTON- 738 AM CDT FRI JUL 24 2009 AT 738 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINO LAKES. THIS STORM WAS MOVING SOUTHEAST AT 40 MPH. HAIL UP TO NICKEL SIZE...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CENTERVILLE. HUGO. MAHTOMEDI. MARINE ON ST CROIX. STILLWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4522 9276 4500 9282 4520 9334 4536 9322 TIME...MOT...LOC 1238Z 300DEG 34KT 4518 9307
Local storm report, Jul 24, 8:02 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 AM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL 1 N CIRCLE PINES 45.15N 93.15W
07/24/2009 M0.88 INCH ANOKA MN TRAINED SPOTTER
&&
MKMLocal storm report, Jul 24, 8:20 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 AM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL 1 ESE OSCEOLA 45.31N 92.68W
07/24/2009 M0.75 INCH POLK WI TRAINED SPOTTER
&&
MKMSpecial weather statement, Jul 24, 8:20 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 820 AM CDT FRI JUL 24 2009 MNZ062-063-WIZ023-241345- RAMSEY-ST. CROIX-WASHINGTON- 820 AM CDT FRI JUL 24 2009 AT 819 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF LAKE ELMO. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS ARE ALSO ANTICIPATED. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WILLERNIE. LAKE ELMO. BAYPORT. NORTH HUDSON. LAKELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4499 9260 4480 9288 4509 9318 4515 9286 TIME...MOT...LOC 1320Z 313DEG 21KT 4503 9290
Special weather statement, Jul 24, 8:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 821 AM CDT FRI JUL 24 2009 WIZ014-023-241400- POLK-ST. CROIX- 821 AM CDT FRI JUL 24 2009 AT 819 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF STAR PRAIRIE. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. HAIL UP TO NICKEL SIZE...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HUNTINGTON. STAR PRAIRIE. NEW RICHMOND. DEER PARK. CYLON. FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4520 9216 4492 9217 4522 9274 4535 9257 TIME...MOT...LOC 1322Z 304DEG 26KT 4522 9253
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:11 AM CDT | Special Weather Statement | MPX | Todd | 49 min |
| Jul 24, 6:35 AM CDT | Special Weather Statement | MPX | Chisago | 40 min |
| Jul 24, 6:53 AM CDT | Special Weather Statement | MPX | Anoka | 52 min |
| Jul 24, 7:20 AM CDT | Special Weather Statement | MPX | Anoka | 25 min |
| Jul 24, 7:38 AM CDT | Special Weather Statement | MPX | Anoka, Washington | 37 min |
| Jul 24, 7:41 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 34 min |
| Jul 24, 8:20 AM CDT | Special Weather Statement | MPX | Ramsey, Washington | 25 min |
| Jul 24, 8:28 AM CDT | Severe Thunderstorm Warning | MPX | Ramsey, Washington | 32 min |
| Jul 24, 9:01 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 29 min |
| Jul 24, 9:08 AM CDT | Special Weather Statement | MPX | Goodhue | 52 min |
| Jul 24, 9:15 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 60 min |
| Jul 24, 9:28 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 48 min |
| Jul 24, 9:31 AM CDT | Special Weather Statement | MPX | Rice | 29 min |
| Jul 24, 9:38 AM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele | 32 min |
| Jul 24, 10:18 AM CDT | Special Weather Statement | MPX | Goodhue | 42 min |
Nearby
Special Weather Statements in Wisconsin, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.